Since the start of the vaccination campaign, several thousand cases have been reported, raising concerns about a cause-and-consequence link between the vaccine and menstrual disorders of two main types: abnormal bleeding (metrorrhagia, menorrhagia), or delayed periods and amenorrhea. Occurred “both after the first and after the second injection”for the most part they turned out to be harmless over time. After studying them, the ANSM could not find a direct link between these cases and the vaccine, but ensures that “these events remain under surveillance”.
3870 cases of menstrual disturbances were observed after vaccination with Pfizer, and 562 after a dose of Moderna. For the ANSM, “these are mainly non-serious, short-term and spontaneously resolving events”. The Agency, however, invites women who notice a persistence of symptoms beyond one cycle to consult their doctor.
Professionals are also called upon to consider other possible causes, such as poor adherence to hormone therapy, an undetected pregnancy, or a gynecological disease that could develop. “concomitantly” vaccination, that is, at the same time, but unrelated.
The European Medicines Agency on Tuesday released conclusions that point in the same direction, while acknowledging that “further studies are needed”. A Norwegian study suggests that menstrual cycle disorders are indeed more frequent after vaccination, but its results remain conditional, according to the authors themselves. Their survey is based on self-administered questionnaires, and has not yet been subject to peer review.